MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-10-30-HELIX
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis # (b)(4), equipment used: video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5 as found condition: the axium device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and outside its returned introducer sheath.The echelon-10 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium pusher was found to be broken at two locations at the break indicator (figure c), typically indicative of a detachment attempt.The three segments were retained by the release wire with the release wire partially retracted.The pusher was also found kinked at ~33.1cm from the distal end (figure d).The coin was found fully retracted out of the lumen stop.The axium implant coil was already detached and not returned for analysis (figure e).Testing/analysis: the axium coil could not be used for resistance testing due to the damaged condition and due to the implant already detached.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed but likely to have occurred as the damages found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter, or tortuous anatomy.Customer reported vessel tortuosity as moderate, catheter was not damaged, devices were prepared per ifu, continuous flush was used, and the echelon-10 micro catheter successfully delivered a different coil after the resistance.Therefore, the likely cause could not be determined.The returned axium pusher was found kinked.It is possible the damage occurred due to advancing against the reported resistance.The break indicator was found broken, the release wire was found retracted and the implant was detached as expected by the detachment subassemblies.The customer did not report detaching the device.As the echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the echelon-10 micro catheter towards the resistance could not be assessed.The axium coil is compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance and was stuck in the distal section of the echelon microcatheter.  the patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the right internal carotid artery c6 segment with a max diameter of 10mm and a 5mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that after the microcatheter was in place, the qc-10-30-helix coil was selected for delivery.The resistance in the microcatheter was large, and the coil was partially damaged when it was removed.The catheter was not damaged.Another coil was used to continue and complete the surgery. the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.  ancillary devices include an echelon microcatheter.Additional information received reported that the coil was stretched.The coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.There was no kink/damage to the catheter observed after removal.There were no issues that resulted in the coil damage that was found besides the resistance.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21395299
Report Number9617601-2025-00178
Device Sequence Number12821623
Product Code KRD
UDI-Device Identifier00847536037519
UDI-Public00847536037519
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2026
Device Model NumberQC-10-30-HELIX
Device Catalogue NumberQC-10-30-HELIX
Device Lot Number226278051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2024
Initial Report FDA Received Date02/18/2025
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale